Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 44, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 1, 2014, 6:35 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2014, 6:35 AM EDT (10:35 UTC)
- Expired
- May 1, 2014, 3:51 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
685 WHUS71 KBUF 011035 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 635 AM EDT THU MAY 1 2014 LEZ040-041-011845- /O.NEW.KBUF.SC.Y.0044.140501T1035Z-140501T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 635 AM EDT THU MAY 1 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
2 follow-up statements
228 WHUS71 KBUF 011437 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1037 AM EDT THU MAY 1 2014 LEZ040-041-012100- /O.CON.KBUF.SC.Y.0044.000000T0000Z-140501T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1037 AM EDT THU MAY 1 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
224 WHUS71 KBUF 011951 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 351 PM EDT THU MAY 1 2014 LEZ040-041-012100- /O.CAN.KBUF.SC.Y.0044.000000T0000Z-140501T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 351 PM EDT THU MAY 1 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 1, 6:11 AM EDT, 24 minutes earlier.
Area forecast discussion, May 1, 6:11 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 611 AM EDT THU MAY 1 2014 .SYNOPSIS... WHILE WE WILL EXPERIENCE SIGNIFICANT TIMES OF DRY WEATHER DURING THE NEXT FEW DAYS...SEVERAL UPPER LEVEL DISTURBANCES...INCLUDING A COMPLEX STORM SYSTEM OVER THE UPPER GREAT LAKES...WILL KEEP AT LEAST THE CHANCE FOR SHOWERS IN PLACE THROUGH THE UPCOMING WEEKEND. FAIR WEATHER WILL TRULY RETURN EARLY NEXT WEEK WHEN CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE LOWER GREAT LAKES. && .NEAR TERM /THROUGH TONIGHT/... DO NOT LET THE DREARINESS OF THIS MORNINGS DAMPNESS AND LOW CLOUDS FOOL YOU. CONDITIONS TODAY SHOULD BE A DEFINITE STEP UP FROM WEDNESDAY. THIS IS NOT TO SAY THAT THERE WILL NOT BE SOME SHOWERS AROUND...BUT THE BULK OF TODAY SHOULD BE RAIN FREE. A LONG LIVED CLOSED LOW CENTERED OVER WISCONSIN WILL CONTINUE TO GENERATE UNSETTLED CONDITIONS ACROSS THE MAJORITY OF THE GREAT LAKES REGION TODAY...BUT MOST OF THE RAIN WILL BE TO OUR WEST. THE MATURE...VERTICALLY STACKED STORM WILL PUSH ITS OCCLUDED FRONTAL BOUNDARY ACROSS OUR FORECAST AREA EARLY THIS MORNING...AND WHILE THIS LOW LEVEL FEATURE WILL COMBINE WITH THE LIFT FROM THE EXIT REGION OF A 100KT H25 JET TO PRODUCE FAIRLY WIDESPREAD SHOWERS THROUGH DAYBREAK...CONDITIONS WILL DEFINITELY IMPROVE DURING THE COURSE OF THE DAY. LOW LEVEL RIDGING AND SIGNIFICANT MID LEVEL DRYING IN THE WAKE OF THE OCCLUDED FRONT WILL ESSENTIALLY SHUT DOWN THE ORGANIZED SHOWER ACTIVITY...ESPECIALLY NORTH AND WEST OF A LINE FROM FZY TO DSV TO JHW. THERE WILL STILL BE PLENTY OF LOW LEVEL MOISTURE AROUND INTO THE MIDDAY HOURS THOUGH...BUT AFTER THAT POINT PARTS OF THE REGION WILL BE ABLE TO ENJOY SEVERAL HOURS OF PARTLY TO MOSTLY SUNNY SKIES. THIS CLEARING IS EVIDENT WEST OF DTW AND CLE...AS SEEN ON IR IMAGERY. ALONG WITH THE TREND TOWARDS DRIER WEATHER TODAY...IT WILL BECOME QUITE BREEZY. THIS WILL ESPECIALLY BE THE CASE OVER THE IAG FRONTIER...WHERE ENHANCED WINDS DOWNWIND OF LK ERIE WILL COUPLE WITH STRONGER DIURNAL MIXING TO PROMOTE WIND GUSTS IN EXCESS OF 30 MPH. TONIGHT...THE LOW LEVEL RIDGING WILL PUSH OFF TO OUR EAST WHILE THE SHEARED REMAINS OF THE ONCE IMPRESSIVE CLOSED UPPER LEVEL LOW WILL PASS BY TO OUR NORTH. AS THIS UPPER LEVEL SUPPORT MOVES ACROSS OUR REGION AND A REINSTATED CYCLONIC FLOW DEVELOPS IN THE LOW LEVELS... INCREASED MOISTURE WILL SUPPORT MORE SHOWER ACTIVITY. THE SHOWERS WILL LARGELY BE FOCUSED ACROSS THE SOUTHERN TIER...WHERE AN UPSLOPE FLOW SHOULD HELP THE SHOWERS TO BLOSSOM. TEMPERATURES DURING THE NEXT 24 HOURS WILL BE A COUPLE DEGREES BELOW NORMAL...BUT NOTHING ANOMALOUSLY SO. MIDDAY AND AFTERNOON TEMPS ACROSS OUR REGION WILL GENERALLY BE IN THE UPPER 50S TO LOWER 60S TODAY WITH LOWS TONIGHT RANGING FROM 40 TO 45. SPEAKING OF OVERNIGHT LOWS...IT IS WORTH NOTING THAT SINCE WE HAVE NOW STARTED THE MONTH OF MAY AND THE UNOFFICIAL START OF THE GROWING SEASON...THE FROST FREEZE PROGRAM IS ONCE AGAIN IN EFFECT. HEADLINES FOR FROST AND FREEZING CONDITIONS WILL BE APPLIED AS NEEDED... EXCEPT ACROSS THE INTERIOR WESTERN SOUTHERN TIER (WYOMING... ALLEGANY...CATTARAUGUS) AND NORTH COUNTRY (JEFFERSON...LEWIS) WHERE THE PROGRAM WILL BEGIN ON MAY 15. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... SIMPLY PUT...THIS PERIOD WILL FEATURE PERSISTENT LONGWAVE TROUGHING ACROSS THE EASTERN THIRD OF NORTH AMERICA. THE RESULTANT BROAD CYCLONIC FLOW ALOFT WILL HELP TO FEED A CONTINUOUS SUPPLY OF COOLER AIR INTO OUR REGION FROM CENTRAL CANADA...WITH SEVERAL SHORTWAVE IMPULSES ROTATING THROUGH THE LARGER-SCALE TROUGH ALSO HELPING TO GENERATE PERIODIC ROUNDS OF SHOWERS. AT THIS POINT...A ROUGH MODEL CONSENSUS SUGGESTS THAT THE FIRST SUCH IMPULSE WILL PASS THROUGH OUR AREA FRIDAY MORNING...WITH A SECOND SHORTWAVE FOLLOWING SUIT DURING SATURDAY...AND YET ANOTHER SUCH FEATURE SUBSEQUENTLY PASSING THROUGH LATER SATURDAY NIGHT AND SUNDAY MORNING. WITH THE PASSAGE OF EACH OF THESE IMPULSES...ENOUGH LIFT AND MOISTURE APPEARS TO BE PRESENT TO WARRANT ROUNDS OF LIKELY POPS...WITH ANY SHOWERS OTHERWISE REMAINING CONSIDERABLY MORE SCATTERED. WITH RESPECT TO TEMPERATURES...UNDER THIS REGIME 850 MB TEMPS WILL TEND TO AVERAGE WITHIN A FEW DEGREES OF ZERO CELSIUS. AT THE SURFACE...THESE WILL TRANSLATE INTO BELOW AVERAGE TEMPERATURES THROUGHOUT THE PERIOD...THOUGH OVERALL DEPARTURES FROM NORMAL WILL NOT BE PARTICULARLY IMPRESSIVE. IN GENERAL...EXPECT DAYTIME HIGHS TO AVERAGE IN THE 50S WITH A FEW INTERIOR LOCATIONS PERHAPS REACHING THE 60 DEGREE MARK ON SATURDAY...WHILE NIGHTTIME LOWS SLOWLY DROP FROM THE LOWER-MID 40S TO THE 30S BY THE END OF THE PERIOD. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... IN THE LONGER TERM PORTION OF THE FORECAST...SOME IMPROVEMENT IS FINALLY EXPECTED EARLY NEXT WEEK AS THE MAIN UPPER LEVEL TROUGH SLIDES EASTWARD AND OUT TO SEA...WHILE AT THE SURFACE HIGH PRESSURE AND DRIER AIR OVER CENTRAL CANADA GRADUALLY EXPANDS SOUTHEASTWARD ACROSS THE GREAT LAKES. THIS SHOULD RESULT IN ANY LINGERING SHOWER CHANCES ACROSS THE NORTH COUNTRY COMING TO AN END DURING THE COURSE OF MONDAY...WITH GENERALLY DRY WEATHER THEN EXPECTED THROUGH THE BALANCE OF THE PERIOD. WHILE THE 00Z GFS CONTINUES TO BE MORE AGGRESSIVE AT LIFTING THE NEXT WARM FRONTAL BOUNDARY NORTHWARD ACROSS THE OHIO VALLEY TUESDAY/WEDNESDAY AND CONSEQUENTLY BRINGS SOME CHANCE FOR SHOWERS BACK INTO AREAS SOUTH OF LAKE ONTARIO...AT THIS POINT THIS SOLUTION APPEARS OVERDONE WITH THE DRIER AND MORE CONSISTENT ECMWF SOLUTION PREFERRED. AS FOR TEMPS...THE ABOVE TRENDS SHOULD RESULT IN A SLOW MODERATING TREND THROUGH THE FIRST HALF OF NEXT WEEK...WITH SOMEWHAT BELOW NORMAL TEMPERATURES ON MONDAY WARMING BACK TO NEAR NORMAL LEVELS BY WEDNESDAY. MORE SPECIFICALLY...DAYTIME HIGHS IN THE LOWER TO MID 50S ON MONDAY SHOULD RECOVER BACK TO THE LOWER TO MID 60S BY MIDWEEK... WITH NIGHTTIME LOWS IN THE 30S MONDAY NIGHT CLIMBING A FEW DEGREES OR SO FOR TUESDAY NIGHT. && .AVIATION /10Z THURSDAY THROUGH MONDAY/... MVFR CONDITIONS WILL BE FOUND ACROSS MUCH OF THE REGION EARLY THIS MORNING...BUT AS WINDS VEER TO THE SOUTHWEST IN THE WAKE OF AN OCCLUDED FRONT...COOL MOIST AIR OFF LAKES ERIE AND ONTARIO WILL HELP TO GENERATE SEVERAL HOURS OF IFR CIGS FOR DOWNWIND SITES SUCH AS KBUF...KIAG AND KART. IFR TO LIFR CIGS WILL ALSO BE IN PLACE ACROSS THE HIGHER TERRAIN OF THE SRN TIER. AT KROC...CIGS WILL LOWER TO ABOUT 1500 FT IN THE WAKE OF THE FRONT EARLY THIS MORNING WITH A LOWER CHC FOR IFR CIGS. AS WE PROGRESS THROUGH THE MIDDAY AND AFTERNOON...DIURNAL MIXING WILL HELP TO RAISE CIGS TO VFR LEVELS FROM WEST TO EAST. THIS IMPROVEMENT IN CIGS WILL BE ACCOMPANIED BY GUSTY SFC WINDS THOUGH...ESPECIALLY FROM KBUF/KIAG TO KROC WHERE WINDS COULD EXCEED 30 KNOTS. FOR TONIGHT...WHILE THERE WILL BE THE CHANCE FOR SOME SHOWERS... LARGELY VFR CONDITIONS ARE EXPECTED. KJHW WILL LIKELY ONCE AGAIN BE THE EXCEPTION WITH MVFR-IFR CIGS REDEVELOPING. OUTLOOK... FRIDAY THROUGH SUNDAY...VFR/MVFR WITH SCATTERED TO OCCASIONALLY MORE NUMEROUS SHOWERS. MONDAY...VFR. && .MARINE... WINDS ON BOTH LAKES ERIE AND ONTARIO WILL VEER TO THE SOUTHWEST AND FRESHEN IN THE WAKE OF A PASSING FRONTAL BOUNDARY THIS MORNING. CONDITIONS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON LAKE ERIE. WINDS WILL WEAKEN SOMEWHAT TONIGHT...THEN WILL INCREASE ONCE AGAIN ON FRIDAY AS AN UPPER LEVEL TROUGH WILL PUSH TO OUR EAST. CONDITIONS WILL APPROACH SMALL CRAFT ADVISORY CONDITIONS ON BOTH LAKES ON FRIDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH MARINE...RSH
Hazardous weather outlook, May 1, 4:55 AM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 455 AM EDT THU MAY 1 2014 NYZ001>008-010>014-019>021-085-020915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 455 AM EDT THU MAY 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-020915- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 455 AM EDT THU MAY 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.